# SDR 2008FA0000887

- Difficulty date: October 28, 2008
- Submitted: December 14, 2008
- Operation: General aviation
- Aircraft: N510AZ
- Make and model: Cessna 510
- Aircraft serial: 510124
- Aircraft time: 20 hours, 10 cycles
- System (JASC): 2211 · Autopilot Computer
- Part: Autopilot Sys
- Part number: GFC700
- Condition: Malfunctioned
- Part time: 20 hours
- Stage of operation: AP
- How discovered: C
- Nature of condition: O
- Precautionary procedure: H

## Discrepancy

WHEN A DISCREPENCY BETWEEN THE NAVDATA DATABASE & ACTUAL IMPLEMENTATION OF A LOCALIZER NAVAID, GFC700 WILL NOT INTERCEPT & TRACK LOCALIZER SIGNAL CORRECTLY.  IT EITHER FLIES THROUGH COURSE OR WILL ACTIVATE LOC MODE & IMMEDIATELY TURN OFF COURSE.  AFCS APPEARS TO REFERENCE LOCALIZER COURSE FROM DATABASE RATHER THAN SELECTED COURSE ON HSI.  FIRST DISCOVERED ON ASE LOC DME A APPROACH LAST APRIL.  NAVDATA HAD INCORRECT COURSE OF 120 FOR I-PKN LOCALIZER.  I-PKN TUNED, HSI WOULD AUTO-SET COURSE TO 120.  THE PILOT CAN TURN THE NEEDLE TO THE CORRECT COURSE OF 300, AND THE HSI WILL PROVIDE CORRECT SENSING.  AUTOPILOT WILL NOT CAPTURE THAT COURSE & WILL FLY RIGHT THROUGH LOCALIZER TOWARD TERRAIN.  MANUFACTURERS AND FAA/NFDC WERE NOTIFIED, & NFDC CORRECTED ENTRY IN LOCALIZER DATABASE.  NEXT DISCOVERED ON EUG ILS 16R APPROACH.  FREQUENCY FOR LOCALIZER RECENTLY CHANGED TO 110.1 WITH NEW FREQUENCY PUBLISHED BY NOTAM.  TUNING 110.1, HSI AUTO-SETS COURSE WESTWARD.  PILOT CAN MANUALLY SET HSI COURSE TO 160 TO GET CORRECT SENSING.  ATTEMPTING TO INTERCEPT COURSE FROM NORTHEAST, AFCS WILL ENTER LOC MODE & THEN TURN WEST.  WHEN ATTEMPTING TO INTERCEPT FROM NORTHWEST, THE AFCS WILL FLY THROUGH LOCALIZER COURSE.
